Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 129, NWS Wichita, KS

May 24, 20114 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2011, 5:03 PM CDT for 4 counties in Kansas. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 5:03 PM CDT (22:03 UTC)
Expired
May 24, 2011, 6:00 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:09 PM CDTHAIL 0.75Wellington, KSEMERGENCY MANAGER REPORTS DIME SIZED HAIL AND HEAVY RAINFALL IN DOWNTOWN WELLINGTON.
May 24, 5:17 PM CDTTSTM WND GST 60Wellington, KSAMATEUR RADIO REPORTS HEAVY RAIN AND 60 MPH WINDS.
May 24, 5:44 PM CDTTSTM WND DMG1 E East Wichita, KSEMERGENCY MANAGER REPORTS POWER LINES DOWN AT 143RD STREET AND US 54.
May 24, 5:44 PM CDTTSTM WND DMGEast Wichita, KSEMERGENCY MANAGER REPORTS POWER LINES DOWN AT K96 AND US 54 WHICH BLOCKED TRAFFIC ON THE RAMP FROM SOUTH BOUND K96 TO EAST BOUND 54.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:14 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 375 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-401 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
375 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WUUS53 KICT 242203
SVRICT
KSC015-035-173-191-242300-
/O.NEW.KICT.SV.W.0129.110524T2203Z-110524T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 5 MILES NORTHEAST OF SOUTH HAVEN...OR 12 MILES SOUTH OF
  WELLINGTON...AND MOVING NORTH AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...OXFORD...BELLE PLAINE...UDALL...MULVANE...DERBY...
  DOUGLASS...ROSE HILL...MCCONNELL AIR FORCE BASE...ANDOVER...
  AUGUSTA...NORTHEAST WICHITA...WELLINGTON AIRPORT...RIVERDALE...
  ROCK...OAKLAWN AND JABARA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3726 9746 3779 9721 3767 9673 3702 9716
      3714 9750
TIME...MOT...LOC 2204Z 196DEG 52KT 3718 9730
WIND...HAIL 60MPH 1.00IN

$$

COOK
1 follow-up statement
467 
WWUS53 KICT 242220
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
520 PM CDT TUE MAY 24 2011

KSC015-035-173-191-242300-
/O.CON.KICT.SV.W.0129.000000T0000Z-110524T2300Z/
SUMNER KS-SEDGWICK KS-BUTLER KS-COWLEY KS-
520 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER...SOUTHEASTERN SEDGWICK AND EASTERN
SUMNER COUNTIES UNTIL 600 PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
UDALL...MOVING NORTHEAST AT 65 MPH. ANOTHER SEVERE THUNDERSTORM WAS 
ENTERING SOUTHERN COWLEY COUNTY.

LOCATIONS IMPACTED INCLUDE...
  MULVANE...DERBY...DOUGLASS...ROSE HILL...ANDOVER...AUGUSTA...
  NORTHEAST WICHITA...ROCK...(IAB)MCCONNELL AFB...JABARA AIRPORT AND
  (3KM)JABARA ARPT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3726 9746 3779 9721 3767 9673 3702 9716
      3714 9750
TIME...MOT...LOC 2220Z 206DEG 55KT 3740 9710
WIND...HAIL 60MPH 1.00IN

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:25 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 24, 1:25 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
125 PM CDT TUE MAY 24 2011

.DISCUSSION...

EARLY THIS AFTERNOON...WATER VAPOR IMAGERY SHOWS THE MAIN UPPER WAVE
APPROACHING THE OK PANHANDLE/WESTERN KS WITH SOME MID LEVEL COOLING
CU NOW SHOWING UP OVER FAR SW KS. THIS IS LIKELY THE LEADING EDGE OF
THE COOLER MID LEVEL AIR NEEDED TO ERODE CAP. THEREFORE FEEL THAT
INITIATION ALONG THE DRYLINE COULD OCCUR AS EARLY AS 2 PM WEST OF
THE FORECAST AREA.

DUE TO PLENTY OF INSTABILITY AND DEEP LAYER SHEAR...HIGH END SEVERE
WILL BE LIKELY WITH ANY STORM THIS AFTERNOON. WITH LACK OF SYNOPTIC
LOW LEVEL TURNING...FEEL THE BEST LONGER TRACK TORNADO THREAT SHOULD
INITIALLY BE FOR STORMS THAT CAN RIDE ALONG THE OUTFLOW BOUNDARY
WHICH EXTENDS FROM MCPHERSON TO NEAR HUTCHINSON. AFTER 22Z THE LOW
LEVEL WINDS BECOME MORE FAVORABLE FOR LONGER TRACK TORS ACROSS MORE
OF THE FORECAST AREA FOR ANY STORM THAT CAN AVOID BEING CONTAMINATED
BY OTHER STORMS. WITH THIS STRONG OF A WAVE COMING OUT LIKELY
GENERATING NUMEROUS STORMS...FEEL STORM INTERACTION SHOULD BE THE
BIGGEST LIMITING FACTOR FOR LONGER TRACK TORS. HOWEVER HOW THIS
PLAYS OUT WILL CONTINUE TO BE IN QUESTION UNTIL THE STORMS ACTUALLY
INITIATE. -LAWSON

TONIGHT...AN ACTIVE SEVERE WEATHER EVENING IS ANTICIPATED AS A
PROGRESSIVE MID/UPPER TROUGH TRANSLATES EAST OUT OF THE SOUTHERN
ROCKIES AND INTO THE GREAT PLAINS. AN OUTBREAK OF SEVERE WEATHER
IS ANTICIPATED THIS AFTERNOON/EVENING AS LARGE-SCALE FORCING FOR
ASCENT SPREADS OVER THE AREA. THE COMBINATION OF HIGH INSTABILITY
AND SHEAR SUPPORTS THE PREVIOUS FORECAST WITH A WIDESPREAD
OUTBREAK OF SEVERE WEATHER INCLUDING VERY LARGE HAIL AND A FEW
STRONG TORNADOES THROUGH THE EVENING HOURS. DUE TO ANTICIPATED
STORM MOTIONS OF 35-50 KNOTS...THE THREAT FOR WIDESPREAD FLOODING
APPEARS TO BE LIMITED ALTHOUGH LOCALIZED FLASH FLOODING WILL BE
POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS PORTIONS
OF SOUTHEAST KANSAS.

MODEL DIFFERENCES BETWEEN THE GFS/NAM CONTINUE OVERNIGHT BUT THE
SEVERE WEATHER THREAT IS EXPECTED TO GRADUALLY SHIFT EASTWARD WITH A
LULL POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL KANSAS LATE
TONIGHT/EARLY WED BEFORE WIDELY SCATTERED SHOWERS/ISOLATED
THUNDERSTORM CHANCES INCREASE ON THE BACKSIDE OF THE MID/UPPER
TROUGH. LARGE-SCALE FORCING FOR SUBSIDENCE WILL OVERSPREAD THE AREA
WED NIGHT BRINGING DIMINISHING CHANCES FOR PRECIPITATION.

THU-FRI...SHORTWAVE RIDGING IS PROGGED TO RETURN TO THE CENTRAL
PLAINS ON THU WITH SEASONABLE TEMPERATURES AND DRY WEATHER
ANTICIPATED. EXPECT RISING TEMPERATURES ON FRI AND WILL MAINTAIN
LOW POPS AS A TROUGH OF LOW PRESSURE MOVES OUT OF THE ROCKIES AND
OVER NORTHERN/CENTRAL PLAINS. A SUBTLE RISE IN TEMPERATURES IS
EXPECTED WITH SEASONABLE VALUES IN THE 70S/AROUND 80.

SATURDAY THROUGH TUESDAY...
BOTH THE GFS AND ECMWF SUPPORT A SIMILAR LARGE-SCALE PATTERN WITH A
MID/UPPER TROUGH OVER THE WEST COAST AND MID/UPPER RIDGING OVER THE
OHIO VALLEY AREA LEADING TO SOUTHWEST MID/UPPER FLOW ACROSS THE
GREAT PLAINS. THIS SHOULD BRING MINIMAL CHANCES FOR WETTING RAINS
WITH MILD TEMPERATURES THROUGH THE PERIOD.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  71  54  72 /  80  60  30   0
HUTCHINSON      59  65  53  71 /  80  70  20   0
NEWTON          60  66  53  69 /  80  60  30   0
ELDORADO        61  70  54  70 /  80  60  30  10
WINFIELD-KWLD   62  73  55  72 /  80  40  30  10
RUSSELL         57  63  51  71 /  70  70  20   0
GREAT BEND      57  63  51  71 /  60  70  20   0
SALINA          59  66  52  71 /  90  70  30  10
MCPHERSON       59  66  53  70 /  90  70  30   0
COFFEYVILLE     65  76  57  69 /  80  50  40  10
CHANUTE         64  73  55  67 /  80  60  50  10
IOLA            63  72  55  66 /  80  60  50  10
PARSONS-KPPF    65  75  56  68 /  80  50  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 24, 2:15 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT TUE MAY 24 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
215 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS AND TORNADOES IS EXPECTED
THROUGH THE EVENING HOURS ACROSS THE AREA. SEVERE THUNDERSTORMS WITH
TENNIS BALL SIZED HAIL...DAMAGING WINDS OF 60 TO 70 MPH AND
TORNADOES ARE POSSIBLE FOR THE ENTIRE AREA. THE AREA OF GREATEST
CONCERN FOR POSSIBLE LONG TRACK STRONG TO VIOLENT TORNADOES WILL
AFFECT SOUTH CENTRAL KANSAS...MAINLY FOR LOCATIONS SOUTH OF
HIGHWAY 50 THROUGH THE EVENING HOURS, INCLUDING THE CITIES OF
WICHITA, HUTCHINSON, KINGMAN, EL DORADO, WELLINGTON, AND WINFIELD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS MAY LINGER THROUGH THE MORNING HOURS
ACROSS SOUTHEAST KANSAS ON WEDNESDAY BUT THE THREAT FOR WIDESPREAD
SEVERE WEATHER REMAINS LOW.

A FAST MOVING STORM SYSTEM MOVING OUT OF THE ROCKIES ON FRIDAY
MAY BRING INCREASING CHANCES FOR THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THIS
EVENING ACROSS THE ENTIRE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

In the hours before

Local storm report, May 24, 4:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
446 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND GST     1 SW YODER              37.93N 97.88W
05/24/2011  M59 MPH          RENO               KS   MESONET

            KSN WEATHER LAB SITE MEASURES 59 MPH WIND GUST.

&&

VJP
Local storm report, May 24, 4:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     ARLINGTON               37.90N 98.18W
05/24/2011                   RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TREE LIMBS DOWN IN ARLINGTON
            BUT NO SIZE WAS SPECIFIED.

&&

VJP
Local storm report, May 24, 4:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
455 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             GREAT BEND              38.36N 98.81W
05/24/2011  E0.75 INCH       BARTON             KS   PUBLIC

            PUBLIC REPORTS VIA TWITTER DIME SIZED HAIL.

&&

VJP
Local storm report, May 24, 4:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND GST     HUTCHINSON              38.07N 97.91W
05/24/2011  M69 MPH          RENO               KS   ASOS

            ASOS MEASURES 69 MPH WIND GUST.

&&

VJP
Local storm report, May 24, 4:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             GREAT BEND              38.36N 98.81W
05/24/2011  E0.88 INCH       BARTON             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL SIZED HAIL.

&&

VJP
Local storm report, May 24, 5:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     HUTCHINSON              38.07N 97.91W
05/24/2011                   RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 12 INCH DIAMETER TREE DOWN IN
            HUTCHINSON.

0500 PM     HAIL             GREAT BEND              38.36N 98.81W
05/24/2011  E0.75 INCH       BARTON             KS   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES DIME SIZED HAIL IN GREAT BEND.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:08 AM CDTSevere Thunderstorm WarningICTBarton, Russell67 min
May 24, 7:45 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln60 min
May 24, 4:27 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick35 min
May 24, 4:42 PM CDTSevere Thunderstorm WarningICTBarton, Russell63 min
May 24, 4:45 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline60 min
May 24, 4:55 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner50 min
May 24, 4:59 PM CDTTornado WarningICTBarton31 min
May 24, 5:10 PM CDTAreal Flood WarningICTSedgwick3 hr
May 24, 5:11 PM CDTAreal Flood WarningICTBarton4 hr
May 24, 5:15 PM CDTSevere Thunderstorm WarningICTSumner45 min
May 24, 5:34 PM CDTTornado WarningICTBarton, Russell41 min
May 24, 5:38 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell, Saline37 min
May 24, 5:39 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Reno, Rice66 min
May 24, 5:45 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood60 min
May 24, 5:56 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner64 min
May 24, 6:07 PM CDTAreal Flood WarningICTLincoln, Russell52 hr
May 24, 6:12 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion63 min
May 24, 6:14 PM CDTSevere Thunderstorm WarningICTChase, Greenwood, Woodson61 min
May 24, 6:14 PM CDTTornado WarningICTBarton, Russell31 min
May 24, 6:43 PM CDTTornado WarningICTBarton32 min
May 24, 6:53 PM CDTSevere Thunderstorm WarningICTButler, Cowley59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.